| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erosion (1750); Fall (1848); Pain (1994)
| Date of Event |
12/04/2020
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported a patient had a conversion from a hemiarthroplasty to a reverse shoulder arthroplasty approximately three (3) years and eight (8) months ago.Subsequently, one (1) year and seven (7) months later, patient reports unusual pain following a fall onto outstretched hands.The patient underwent a course of physical therapy and takes otc medications as needed for pain.Approximately two (2) months ago, radiographic imaging displayed stress shielding in lateral cortex and the patient is experiencing some difficulty performing daily activities.No plan for revision has been reported and the patient has remained extremely satisfied throughout the study.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: compr srs prox bdy - lg 42mm, cat: 211218 lot: 186720.Compr srs mod stem - 10x75mm, cat: 211232 lot: 088140.Comp rvrs shldr glnsp std 36mm, cat: 115310 lot: 943880.Comp rvrs 25mm bsplt ha+adptr, cat: 010000589 lot: 973590.Comp rvs tray co 44mm, cat: 115370 lot: 045270.Comp rvs cntrl 6.5x25mm st/rst, cat: 115395 lot: 722860.Comp lk scr 3.5hex 4.75x20 st, cat: 180551 lot: 582270.Comp lk scr 3.5hex 4.75x20 st, cat: 180551 lot: 582270.Comp lk scr 3.5hex 4.75x25 st, cat: 180552 lot: 266170.Comp lk scr 3.5hex 4.75x25 st, cat: 180552 lot: 860970.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00110, 0001825034-2023-00111, 0001825034-2023-00330, 0001825034-2023-00331, 0001825034-2023-00332.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.Product remains implanted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: comp rvs cntrl 6.5x25mm st/rst cat: 115395 lot: 722960.Comp lk scr 3.5hex 4.75x25 st cat: 180552 lot: 850970.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-00543, 0001825034-2023-00558, 0001825034-2023-00562, 0001825034-2023-00560, 0001825034-2023-00561.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: (b)(6) 2020; ae; joint assist (14 pgs.) unusual pain after patient fell on outstretched hands; ct- negative findings; continuing with conservative treatment (b)(6) 2022; 3 year follow-up; joint assist (14 pgs.) notes severe difficulty with ability to do household chores, use a knife to cut food, and carry a shopping bag; x-rays ap/lat ¿ stress shielding noted in lateral cortex; extremely satisfied (b)(6) 2023; re (b)(4) additional information 2.Msg.Clinical project lead reports patient currently had a course of physical therapy and takes over the counter analgesics as needed.Pain started after the fall radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: overall fit and alignment is anatomic on all images.Bone quality appears mildly osteopenic.There is interval development of proximal humeral stress shielding.Alignment is anatomic and unchanged from post-operative imaging through (b)(6) 2022 but with interval development of proximal humeral stress shielding.There is no evidence of loosening.There is no malalignment.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.